MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DURASUL® CONSTRAINED INSERT SIZE 38MM/67MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. DURASUL® CONSTRAINED INSERT SIZE 38MM/67MM; PROSTHESIS, HIP
Catalog Number 438038067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported approximately eight years post implantation, the patient is experiencing high levels of pain and difficulty ambulating.No revision has been scheduled to date.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Mdr reports were filed for this event, please see associated reports: 0001822565-2023-02763, 0001822565-2023-02764, 0001822565-2023-02766.D10: unknown head; unknown stem; unknown cup.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4; b5; g3; h2; h3; h6.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Dhr was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: in initial right tha was performed approximately eighteen years ago with unknown implants.A revision occurred approximately seven years ago due to dislocation, elevated ions, and tissue damage.To date, the patient is still experiencing pain and has been using trekking poles for stability.No revision has been reported.The complaint is confirmed based on review of the provided medical records.A definitive root cause is unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DURASUL® CONSTRAINED INSERT SIZE 38MM/67MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17897372
Report Number0001822565-2023-02765
Device Sequence Number3379735
Product Code JDI
UDI-Device Identifier00889024169708
UDI-Public(01)00889024169708(17)210930(10)63451375
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K200823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number438038067
Device Lot Number63451375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/12/2023
01/02/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/07/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexMale